EconPapers    
Economics at your fingertips  
 

Characterizations in a random record model with a non-identically distributed initial record

Gadi Barlevy and H. N. Nagaraja

No WP-05-05, Working Paper Series from Federal Reserve Bank of Chicago

Abstract: We consider a sequence of random length M of independent absolutely continuous observations Xi, 1 = i = M, where M is geometric, X1 has cdf G, and Xi, i = 2, have cdf F. Let N be the number of upper records and Rn, n = 1, be the nth record value. We show that N is free of F if and only if G(x) = G0(F (x)) for some cdf G0 and that if E (|X2|) is finite so is E |Rn|) for n = 2 whenever N = n or N = n. We prove that the distribution of N along with appropriately chosen subsequences of E(Rn) characterize F and G, and along with subsequences of E Rn - Rn-1) characterize F and G up to a common location shift. We discuss some applications to the identification of the wage offer distribution in job search models.

Keywords: Wages; Labor mobility (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.chicagofed.org/digital_assets/publicati ... s/2005/wp2005_05.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fip:fedhwp:wp-05-05

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Working Paper Series from Federal Reserve Bank of Chicago Contact information at EDIRC.
Bibliographic data for series maintained by Lauren Wiese ().

 
Page updated 2025-04-01
Handle: RePEc:fip:fedhwp:wp-05-05